# SDR 2003FA0000320

- Difficulty date: March 22, 2003
- Submitted: March 22, 2003
- Operation: General aviation
- Aircraft: N497ER
- Make and model: Cessna 172R
- Aircraft serial: 17280673
- Aircraft time: 3,386 hours
- Engine: Lyc IO360L2A
- Engine time: 10,858 hours
- System (JASC): 7322 · Fuel Control/Reciprocating Engines
- Part: Carburetor
- Part number: 25765362
- Condition: Inaccurate
- Location: Engine
- Stage of operation: TX
- How discovered: C
- Nature of condition: R
- Precautionary procedure: D

## Discrepancy

DURING PRE TAKEOFF GROUND OPERATIONAL CHECK, THE IDLE SPEED WAS ONLY ABOUT 400 RPM.  IT WAS ADJUSTED ALONG WITH THE MIXTURE. THIS ENGINE FUEL CONTROL COMBINATION WAS THE SUBJECT OF AN AIRWORTHINESS DIRECTIVE FOR THIS PROBLEM. THE VARIOUS OTHER COMPONENTS OF THIS FUEL CONTROL SYSTEM ALSO HAVE RELIABILITY ISSUES RANGING FROM SCORING OF THE MIXTURE CONTROL PLATES TO IMPROPER MANIFOLD VALVE OPERATION. OFTEN THE INACCURATE OPERATION OF THIS SYSTEM RESULTS IN AN EXTREMELY RICH MIXTURE WHICH CAUSES MANY SPARK PLUG FOULING PROBLEMS.
